Nonsymmetric extension of the Green–Osher inequality


In this paper we obtain the extended Green–Osher inequality when two smooth, planar strictly convex bodies are at a dilation position and show the necessary and sufficient condition for the case of equality.

This is a preview of subscription content, log in to check access.


  1. 1.

    Böröczky, K.J., Lutwak, E., Yang, D., Zhang, G.: The log-Brunn–Minkowski inequality. Adv. Math. 231, 1974–1997 (2012)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Chavel, I.: Isoperimetric Inequalities. Differential Geometric and Analytic Perspectives. Cambridge University Press, Cambridge (2001)

    Google Scholar 

  3. 3.

    Dergiades, N.: An elementary proof of the isoperimetric inequality. Forum Geom. 2, 129–130 (2002)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Gage, M.E.: An isoperimetric inequality with applications to curve shortening. Duke Math. J. 50, 1225–1229 (1983)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Gage, M.E.: Curve shortening makes convex curves circular. Invent. Math. 76, 357–364 (1984)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Gage, M.E.: Evolving plane curves by curvature in relative geometries. Duke Math. J. 72, 441–466 (1993)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Gage, M.E., Hamilton, R.S.: The heat equation shrinking convex plane curves. J. Differ. Geom. 23, 69–96 (1986)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Green, M., Osher, S.: Steiner polynomials, Wulff flows, and some new isoperimetric inequalities for convex plane curves. Asian J. Math. 3, 659–676 (1999)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Osserman, R.: The isoperimetric inequality. Bull. Am. Math. Soc. 84, 1182–1238 (1978)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Schneider, R.: Convex Bodies: The Brunn–Minkowski Theory, Second expanded edn. Cambridge University Press, Cambridge (2014)

    Google Scholar 

  11. 11.

    Xi, D.M., Leng, G.S.: Dar’s conjecture and the log-Brunn–Minkowski inequality. J. Differ. Geom. 103, 145–189 (2016)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Yang, Y.L., Zhang, D.Y.: The Green–Osher inequality in relative geometry. Bull. Aust. Math. Soc. 94, 155–164 (2016)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Yang, Y.L., Zhang, D.Y.: The log-Brunn–Minkowski inequality in \(\mathbb{R}^3\). In: To appear in Proceedings of the AMS. (2018).

Download references


I am grateful to the anonymous referee for his or her careful reading of the original manuscript of this paper and giving us many invaluable comments. I would also like to thank Professor Shengliang Pan for posing this problem to me.

Author information



Corresponding author

Correspondence to Yunlong Yang.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The author is supported by the Doctoral Scientific Research Foundation of Liaoning Province (No. 20170520382) and the Fundamental Research Funds for the Central Universities (No. 3132017046).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, Y. Nonsymmetric extension of the Green–Osher inequality. Geom Dedicata 203, 155–161 (2019).

Download citation


  • Dilation position
  • Green–Osher’s inequality
  • Nonsymmetric
  • Relative Steiner polynomial

Mathematics Subject Classification 2010

  • 52A40
  • 52A10